Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 264, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2000, 6:34 PM CDT for Dallas County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 6:34 PM CDT (23:34 UTC)
- Expired
- May 3, 2000, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:41 PM CDT | Hail 1.25 | Duncanville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 032335 SVRFTW TXC113-040015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 715 PM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR DUNCANVILLE...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE LANCASTER...DUNCANVILLE... DESOTO...COCKRELL HILL AND CEDAR HILL. * THE SEVERE THUNDERSTORM WILL BE NEAR... DESOTO AROUND 635 PM CDT LANCASTER AROUND 640 PM CDT THIS STORM PRODUCED HAIL UP TO GOLFBALL SIZE IN ARLINGTON AT 6:00 PM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3274 9687 3264 9706 3256 9700 3256 9674
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:13 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 3, 5:13 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT WED MAY 3 2000
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON/EVENING ACROSS CENTRAL
PARTS OF NORTH TEXAS..BUT BEST CHANCE WILL BE EASTERN AND
NORTHEASTERN AREAS NORTH OF BOUNDARY THAT MOVED THROUGH DFW
METROPLEX THIS MORNING. ANOTHER BOUNDARY ON THE VISIBLE SATELLITE
FROM NORTHWEST TARRANT COUNTY TO NEAR EASTLAND TO NEAR SWEETWATER
MAY BECOME ANOTHER BOUNDARY FOR STORMS TO FORM ON...AS CUMULUS FIELD
IS BECOMING ENHANCED ALONG THIS LINE. 60+ DEWPOINTS SPREADING
NORTHWESTWARD...AND MOST OF NORTH TEXAS WILL HAVE AN AMPLE SURFACE-
BASED MOISTURE SUPPLY FOR WIDELY SCATTERED TO SCATTERED THUNDERSTORMS
THE REST OF THE WEEK AS WEAK UPPER LEVEL DISTURBANCES MOVE AROUND THE
WEST SIDE OF THE UPPER LOW CURRENTLY OVER NORTHEAST TEXAS. WILL
RAISE OVERNIGHT LOW TEMPS DUE TO HIGHER DEWPOINTS...OTHERWISE NO
CHANGES TO TEMPS.
DFW 62/80/65/85 2322 ACT 66/84/67/87 4423
.FTW...SOME STORM POSSIBLY SEVERE REMAINDER OF THE AFTERNOON AND
THIS EVENING AREAWIDE.
59
...AVIATION DISCUSSION...
TONIGHT SHOULD BE SIMILAR TO YESTERDAY WITH POTENTIAL FOR
THUNDERSTORMS TO LINGER AROUND AIRPORTS MUCH OF THE NIGHT. WILL TRY
TO INDICATE THIS WITH MENTION OF CB IN CLOUD TYPE AND NOT BLANKET
THUNDER AT AIRPORTS ALL NIGHT. PRECIP CHANCES WILL LINGER INTO
TOMORROW AFTERNOON AS H5 LOW TRUDGES SLOWLY EAST. 807In the hours before
Special weather statement, May 3, 3:40 PM CDT, 2 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT WED MAY 3 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY SOUTH OF AN EASTLAND...MINERAL WELLS...FORT WORTH...DALLAS...TO TERRELL LINE. THE SLIGHT RISK AREA INCLUDES EASTLAND...DALLAS...FORT WORTH...WACO...CANTON...ATHENS... WAXAHACHIE...AND PALESTINE. OUTSIDE OF THE SLIGHT RISK AREA... SHOWERS AND THUNDERSTORMS ARE POSSIBLE...BUT WILL LIKELY REMAIN BELOW SEVERE LIMITS. AN UPPER LEVEL LOW PRESSURE CENTER NEAR THE RED RIVER HAS RESULTED IN UNSTABLE AIR OVER NORTH TEXAS. IN ADDITION...THUNDERSTORMS FROM THIS MORNING HAVE PRODUCED NUMEROUS OUTFLOW BOUNDARIES...WHICH WILL ACT AS AREAS FOR DEVELOPMENT OF THUNDERSTORMS. ONE SUCH BOUNDARY IS LOCATED ALONG AN EASTLAND...TO FORT WORTH...TO DALLAS LINE BY MID AFTERNOON. AS THE UPPER LEVEL DISTURBANCE INTERACTS WITH THE ABUNDANT LOW LEVEL MOISTURE...THUNDERSTORMS THAT DO DEVELOP...CAN QUICKLY GO SEVERE. THE VERTICAL WIND PROFILES SHOW TURNING OF THE WINDS WITH HEIGHT... AND THIS WILL ALLOW SUPERCELL THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. LIMITING FACTORS FOR SEVERE THUNDERSTORMS WILL BE AREAS OF CLOUD COVER FROM MORNING THUNDERSTORMS WHICH WILL TEMPORARILY STABILIZE THE ATMOSPHERE. OTHER LIMITING FACTORS FOR THE DEVELOPMENT OF TORNADOES WILL BE A WIND SPEED MINIMUM IN THE LOWEST LEVELS OF THE ATMOSPHERE...WHICH WILL HELP KEEP THE TORNADO THREAT TO A FEW SHORT LIVED TORNADOES. THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 4 AND 7 PM ACROSS NORTH CENTRAL TEXAS...AND THEN MOVE INTO CENTRAL AND EAST TEXAS AFTER 7 PM. SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY INFORMED OF RAPIDLY CHANGING WEATHER THIS AFTERNOON. SPOTTER GROUPS NORTH OF EASTLAND...HILLSBORO...TO TERRELL...CAN EXPECT POSSIBLE ACTIVATION BETWEEN 4 AND 7 PM. SPOTTER GROUPS SOUTH OF EASTLAND...HILLSBORO... TO TERRELL...CAN EXPECT POSSIBLE ACTIVATION AFTER 7 PM. 84/03
Local storm report, May 3, 5:09 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
V
0507 PM KELLER TX 1.00 INCH HAIL
05/03/00 TARRANT QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.Local storm report, May 3, 5:15 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
c
0511 PM 1 N KELLER TX 1.75 INCH HAIL
05/03/00 TARRANT AMATEUR RADIO SPOTTER
REPORTED GOLFBALL HAILLocal storm report, May 3, 6:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM GRAPEVINE TX 1.75 INCH HAIL
05/03/00 TARRANT GOLFBALL SIZE HAIL NEAR
THE FAA BUILDING.
REPORTED BY FAA
P EMPLOYEE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 31 min |
| May 2, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 43 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 34 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 45 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 42 min |
| May 2, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 57 min |
| May 3, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 3, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 56 min |
| May 3, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| May 3, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.